MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES; SYSTEM, BLOOD CULTURING
Catalog Number 245122
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported before using bd bactec¿ mgit¿ mycobacteria growth indicator tubes, the customer observed the outside label of one (1) repackaged carton kit contained an expiration date issue.Included in the repackaged carton kit were supplement kits (expiration date 03-oct-2025) along with mgit mycobacteria growth indicator tubes (expiration date 31-aug-2025).The outside label of the repackaged carton kit indicated the expiration date was 03-oct-2025 and not the earlier date of 31-aug-2025.There were no health impact or consequences reported.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: material 245122 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 4066760 was satisfactory and no quality notifications were generated during manufacturing or inspection.Formulation, filling, and autoclaving processes were within specifications.In process checks are performed during manufacturing at designated intervals per procedures.Qc inspection and testing were satisfactory at time of release.The labeling process for material 245122 includes label control and reconciliation where the information of the labels is verified.The label control and reconciliation for batch 4066760 shows there were no issues with labels after manufacturing.This review does not support the incidence of incorrect expiry described by the customer.The complaint history was reviewed, and no other complaints have been taken on this batch for labeling error in regards to expiration date.Retention samples were not needed for this investigation as photo evidence was provided.There are nine photos provided to assist with this investigation; one photo shows a box with a non-bd label for batch 4088992 with an expiry of 03-oct-2025.Two photos show mgit 960 supplement kits of batch 4088992 expiring in 03-oct-2025.One photo shows one box of mgit 7ml tubes of batch 4066760 expiring 31-aug-2025.Two photos show a box with non-bd labels of lot 4088992 and expiring 03-oct-2025.One photo shows one box of mgit 7ml tubes of batch 4066760 expiring 31-aug-2025.One photo shows two vials, batch 4088989 (mgit supplement expiring 04-oct-2025) and 4088898 (mgit panta expiring 03-oct-2025).One photo shows a single tube of mgit 7ml, batch 4066760 expiring 31-aug-2025.There were no returns available to assist with this investigation.This complaint cannot be confirmed for labelling error.The bd labels presented in the photos appear to have the correct expiration dates.No complaint trends have been identified; no actions are indicated at this time.Bd will continue to trend complaints for defects.
 
Event or Problem Description

Brand Name
BD BACTEC¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23084473
Report Number1119779-2025-04990
Device Sequence Number11923639
Product Code MDB
UDI-Device Identifier30382902451229
UDI-Public(01)30382902451229(17)250831(10)4066760
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K974883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2025
Device Catalogue Number245122
Device Lot Number4066760
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown